Feet Ankles Swelling Up?? "Question"

Discussion in 'Fibromyalgia Main Forum' started by sunshineno2, Nov 12, 2006.

  1. sunshineno2

    sunshineno2 New Member

    Hi, I have fibromyalgia and recently have had a symtom that Drs. are confused with. I have swelling in my ankles and feet(and up my calf half way) I was tested negative for a blood clot. And I don't have high blood pressure. I did have back surgery four months ago. But they don't seem to think it has anything to do with it. Could this have anything to do aith fibro? Anyone ever have this symtom? Please let me know if so. sunshineno2
  2. natesmommie1

    natesmommie1 New Member

    i have ankles and feet that swell,i don't have any swelling in my calf

    Bernadette
  3. Kimba4318

    Kimba4318 New Member

    I have and do. I also got alot of swelling by my knee and fianlly the rheumy said it was Bursitis (sp) and gave me an injection and a week later that was gone.

    The other stuff is still there. They seem to blow it off, as just a part of this whole DD.

    Hugs
    Kim
  4. sunshineno2

    sunshineno2 New Member

    I HAVE HAD SOME HEART TESTS DONE IN THE PAST FEW MONTHS. I ENDED UP IN THE EMERGENCY ROOM ONE DAY(LAST SUMMER)--AND MY HEART WAS RACING. THEY DID HEART TESTS. BUT IT ALL CAME OUT OK. IT WAS JUST ANXIETY.I HAVE THOOUGHT OF THIS THOUGH. THANKS FOR YOUR RESPONSE. SUNSHINENO2
  5. in these posts, or at least more often than not...

    What meds (ANY) are you on.. quite a few can cause edema/pitting edema in the legs, even wrists/hands abdomen swelling, facial swelling, etc..

    Are you taking meds/supplements...I would google each one, and read every single side effect, including "rare but possible" ---I almost always find *my* side effects in that last "rare" category...it stinks, but...that's my body, I guess. And I at least feel better when I figure out if it's a med (and then I stop it! depending on the side effect...)

    I do get *slight* swelling, to where, my socks leave a line around my shin/low calf/ankle sometimes, but, nothing I consider serious,

    After steroids back in Sept, I had the worst case of pitting edema in my legs, swelling in my face, around my eyes, etc and abdominal bloat that was fierce. I decided I'm never doing another round of them again. It took over 8 days off of them for most of it to go away. Scared me a bit. I've done a lot of steroids over 2.5yrs never got all that stuff I mentioned above.....plus a huge weight gain, when normally I'd just get 4-5lbs water weight, easily lost after discontinuation...not this time. :-(

    Good luck to you, I hope you can find a cause & fix for this,
  6. Tigger57

    Tigger57 New Member

    I get horrible swelling in my left leg and ankle.

    Like you, it baffles my doctors. It was so bad one day that I couldn't get my leg into a pair of pants... it was awful.

    I was tested for blood clots and a whole bunch of other stuff, but they couldn't find out what was wrong.
    Hugs,
    Tigger
  7. monamea

    monamea New Member

    Hi sunshineno2, concerning the swelling in feet and ankles.

    I have this swelling going on about 4years and was told that I have Lymphedema, the swelling goes all the way up to the knees and can get quite painfull. When it gets to bad I go to therapy where they try to move the edema with massaging and than I am put on a edema pump. What it does is work the edema up the leg and takes the swelling down. They are not sure why I have it or what caused it, usually people get this from breast surgery, in my case they think it's from the 6 surgeries I have had in 3 years. They think that scar tissue may have blocked some of my lymph nodes but can't be sure. It may help to see a specialst that does tests on lymph nodes. If not taken care of soon your legs and feet get hard and sometime never soften up. Please go and see a Dr. about this.
  8. elliespad

    elliespad Member

    The only time I get this is if I use something that affects kidneys/adrenals. And not all things. But, if I use Cortaid, Hydrocortizone type stuff, feet/ankles swell with fluid, to the point where I feel the top of my foot giggle with each step. It seems I've taken a few things trying to treat my adrenals, like Licorice, that did this to me. Might not of have been licorice but was definately something that would affect kidneys/adrenals.

    I normally do not retain fluid so is prety obvious when it does. For example, some people say when they eat salty food, or deli meat, or whatever. I don't retain fluid from foods, so for me it's easy when in happens to link it to something I've used.
  9. monamea

    monamea New Member

    Hi again sunshineno2

    Please have your adrennal glands tested, Dr's told me that alot of women get this after having breast surgery, also not everything has an explaination, I know that sounds like crap but it's what I have been finding out for years. Try to keep your feet up when you can and if that doesn't work Walmart and other stores have over the counter diabatic socks you could try.
  10. monamea

    monamea New Member

    elliespad

    Sorry to hear about your swelling as well, I was always told that salt plays a part of this swelling. With everything you buy nodays it's no wonder that alot of people are walking around on logs!!! You say your's Isn't from food maybe yours is caused by a blockage in the Adrennals have you ever been tested? Also, it could be from a reaction to a salve or something. All I know for sure is it's not fun to have it, it's very painful.

    monamea
  11. elliespad

    elliespad Member

    Yes, I have had my Adrenal tested, couple times, and they function VERY LOW. I now take Compounded Cortisol, 15 mg. Helps a LITTLE BIT with my weakness. Makes the difference between being able to stand long enough to wash dishes and not being able to stand long enoughto wash dishes. Not a lot of improvement, but it is something.

    I must not have said what I was trying to say right. I wanted to say I DON'T usually have problems with swelling/fluid retention. Is very rare that I do. Couple times a year maybe, but when it happens, it IS VERY UNCOMFORTABLE. And I can link it to something I took, usually a Cortizone type product, of something for Eczema.

    Can you give us a list of what you take, including Rx's, Herbs, OTC, creams? We will sleuth it for you if we can. It IS an awful feeling.

    Estrogen dominance will cause fluid retention, and conversely, Progesterone is a diuretic:). However, that type of fluid retention is GENERALLY all over, not just feet/calf.
  12. monamea

    monamea New Member

    Hi sunshineno2 and thank you for getting back to me, my list is long or what I think is long. I hate taking these, before all this I wouldn't even take an asprin, now look!

    Wellbutrin 300mg 1x1
    Lyrica 200mg 1x2
    Spironolact 25mg 1x2
    Provigil 200mg 2x1 morn.
    Lexapro 20mg 2x1
    Protonix 40mg 1x1
    Premarin 0.3mg 1 every three days
    Aspirin 81mg. 1x1
    Hydrochlorot 1x1
    Multivitamin 1x1
    Vit. B complex 1x1

    Well there it is.
  13. elliespad

    elliespad Member

    I did a little sleuthing, probably not much help, unless any of these are new additions, or changes.

    Protonix chemical name is pantoprazole sodium. (sodium might increase edema?)

    Grapefruit juice is a CYP450 3A4 inhibitor. (perhaps you've been eating grapefruit, which might influence certain liver detoxification pathways?)

    aspirin and spironolactone (minor Drug-Drug)
    Description:
    Some salicylates may impair the tubular secretion of canrenone, the main active metabolite of spironolactone. This effect could inhibit the natriuretic properties of spironolactone.

    Maybe something here will jump out at you.

  14. monamea

    monamea New Member

    Hi sunshineno2,

    Thanks for getting back to me and helping me with the different drugs I'm on. I am sorry for being slow answering to many things happening on the farm and I've been so tired and depressed. Holidays are real hard on me and I have no one that I can depend on. The swelling is still bad and the operation that might have helped has been turned down. I have 5 Drs. who want me to have it you would think that would be enough for the insurance Co. but no it is not.